Alert archive / Nebraska / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 145, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2023, 6:14 AM MDT for Dawes County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2023, 6:14 AM MDT (12:14 UTC)
- Expired
- Jun 26, 2023, 7:00 AM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 158 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:11 AM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 26, 5:11 AM MDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 511 AM MDT Mon Jun 26 2023 .SHORT TERM...(Today - Wednesday Night) Issued at 414 AM MDT Mon Jun 26 2023 Currently there are ongoing thunderstorms moving across northern Niobrara County and portions of southern South Dakota. 11Z surface observations show temperatures in the upper-40s to mid-50s across the CWA with dewpoints in the 40s and 50s. GOES mid-level water vapor imagery shows moist mid-levels across northeast Wyoming and into the northern portions of the CWA. Clear skies are present across most of the CWA, except for northern Niobrara where thunderstorms are ongoing. These storms will likely continue to progress easterly and straddle the CWA boarder between CYS and UNR. Storms will progress over northern Sioux and Dawes counties for the next few hours. After these storms move out of the CWA, the primary concern will be the slight risk for severe weather across northern portions of the CWA. An upper-level ridge is positioned across most of the central CONUS with southwest flow aloft for the CWA. An upper-level low is sitting over the Pacific Northwest and will spin in a stationary location throughout the day. A strong jet stream associated with the upper-level ridge is present across the CWA and will remain for the day. 700mb disturbances move through the ridge throughout the afternoon hours, providing some additional lift and energy to initiate showers and thunderstorms this afternoon and evening. Additionally, 500mb cyclonic vorticity advection will further enhance lift across the region. A few pockets of SBCAPE values around 1100 J/kg will be present across western Nebraska. Dewpoints will increase to the mid- to upper-50s this afternoon, with the NAMNEST suggesting dewpoints could approach the low-60s across western Nebraska. 0-1 km bulk shear values will be limited this afternoon, likely only reaching around 20 kts, but 0-6 km shear is a bit more impressive as it approaches 70 kts in pockets across the Nebraska Panhandle. The primary concerns with storms that develop this afternoon will be large hail and strong winds. There is a 15% hatched hail risk across northern portions of the CWA. Southwest flow aloft remains Tuesday and Wednesday as the upper- level ridge continues to sit over the central CONUS. Both Tuesday and Wednesday currently have a marginal risk across portions of the CWA. Several disturbances, along with ample 500mb cyclonic vorticity advection, move through the upper-level ridge and promote shower and storm chances both days. Additionally, a surface low deepens during the day Tuesday, allowing for moisture transport into the region. Dewpoints in western Nebraska on Tuesday and Wednesday will reach the upper-50s to low-60s, allowing for better moisture than will be seen today. SBCAPE values look to be higher on Tuesday than they will be for today, with the potential for pockets of 2000 J/kg SBCAPE across western Nebraska. 0-6 km bulk shear values will be lower Tuesday, only reaching around 50 kts. Hail and strong winds will be the primary hazard both Tuesday and Wednesday. .LONG TERM...(Thursday - Sunday) Issued at 414 AM MDT Mon Jun 26 2023 An unsettled pattern persists through the extended forecast period with numerous disturbances embedded within quasi-zonal flow aloft. Daytime highs are expected to remain near or slightly below normal for much of the CWA, as more prominent upper-level ridging remains anchored over the far southwestern US where the GFS/EC are in good agreement with 592+ dam H5 heights. Scattered to numerous showers/ thunderstorms can be expected most days, mainly in the afternoon & evening hours. Severe potential will depend on the timing/strength of individual impulses, but the overall pattern would favor an up- tick in strong/severe storms as northwest flow aloft shows initial signs of development in response to a deepening low over Alberta & Saskatchewan by late in the weekend into early next week. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 414 AM MDT Mon Jun 26 2023 Terminals are likely to see VFR. Isolated VCTS will be present through the early evening hours. VIS or CIGs are not expected to be impacted. With low confidence of any -TSRA approaching a terminal, decided to keep it out of most terminal forecasts with the exception being KCYS. Winds should remain below 15-20 knots for wind gusts through the forecast period. && .FIRE WEATHER... Issued at 414 AM MDT Mon Jun 26 2023 Slight fire weather concerns are expected through Tuesday across Carbon county. Minimum RH values and wind gusts will reach critical thresholds. Fuel status remains green across the entire area, so no fire weather headlines are expected. Moisture increases through midweek and eliminates any remaining fire weather concerns. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...AW LONG TERM...CLH AVIATION...BW FIRE WEATHER...AM
Hazardous weather outlook, Jun 26, 3:30 AM MDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 330 AM MDT Mon Jun 26 2023 NEZ019>021-054-055-WYZ103>119-270930- Scotts Bluff County-Banner County-Morrill County-Kimball County- Cheyenne County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 330 AM MDT Mon Jun 26 2023 This hazardous weather outlook is for portions of panhandle Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms are not expected today. Gusty winds will be possible across Carbon county and southern Albany county. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Daily chances for afternoon showers and thunderstorms begins on Tuesday and are expected to continue through Friday. Some storms on Tuesday and Wednesday may be severe with, strong winds and large hail being the primary hazards. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-095-096-WYZ101-102-270930- Dawes County-Box Butte County-Northern Sioux County- Southern Sioux County-Converse County Lower Elevations- Niobrara County- 330 AM MDT Mon Jun 26 2023 This hazardous weather outlook is for portions of panhandle Nebraska and east central Wyoming. .DAY ONE...TODAY AND TONIGHT A few isolated thunderstorms are possible this afternoon and evening for northern portions of southeast Wyoming and northern portions of the Nebraska Panhandle. Some of these storms may be severe. Large hail, potentially greater than 2 inches, and strong winds are the primary threats. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Daily chances for afternoon showers and thunderstorms are expected to continue through Friday. Some storms on Tuesday and Wednesday may be severe, with strong winds and large hail being the primary hazards. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 26, 2:07 AM MDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
207 AM MDT Mon Jun 26 2023
WYZ101-260845-
Converse County Lower Elevations WY-
207 AM MDT Mon Jun 26 2023
...Strong thunderstorms will impact portions of northwestern Converse
County through 245 AM MDT...
At 207 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Teapot Rock to 10 miles east of
Antelope Hills. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rolling Hills and Rolling Hills Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4348 10577 4285 10563 4295 10608 4338 10607
TIME...MOT...LOC 0807Z 275DEG 24KT 4323 10614 4304 10611
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HammerSpecial weather statement, Jun 26, 2:58 AM MDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
258 AM MDT Mon Jun 26 2023
WYZ101-260930-
Converse County Lower Elevations WY-
258 AM MDT Mon Jun 26 2023
...Strong thunderstorms will impact portions of northwestern Converse
County through 330 AM MDT...
At 258 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 20 miles south of Pine Tree Junction to 11
miles northeast of Rolling Hills. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of northwestern
Converse County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4304 10539 4301 10584 4334 10587 4350 10554
4350 10543
TIME...MOT...LOC 0858Z 254DEG 26KT 4332 10570 4305 10575
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HammerSpecial weather statement, Jun 26, 3:06 AM MDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
306 AM MDT Mon Jun 26 2023
WYZ102-260930-
Niobrara County WY-
306 AM MDT Mon Jun 26 2023
...A strong thunderstorm will impact portions of central Niobrara
County through 330 AM MDT...
At 306 AM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Lance Creek, or 19 miles north of Lusk, moving north at
15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Niobrara
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4294 10433 4300 10455 4321 10450 4314 10419
TIME...MOT...LOC 0906Z 201DEG 11KT 4304 10441
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HammerSpecial weather statement, Jun 26, 3:28 AM MDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
328 AM MDT Mon Jun 26 2023
NEZ095-WYZ102-261000-
North Sioux NE-Niobrara County WY-
328 AM MDT Mon Jun 26 2023
...A strong thunderstorm will impact portions of northwestern Sioux
and east central Niobrara Counties through 400 AM MDT...
At 328 AM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Redbird, or 23 miles southwest of Edgemont, moving
east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Sioux
and east central Niobrara Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4300 10405 4300 10391 4292 10390 4296 10426
4314 10428 4319 10405
TIME...MOT...LOC 0928Z 266DEG 24KT 4306 10417
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HammerSpecial weather statement, Jun 26, 3:30 AM MDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
330 AM MDT Mon Jun 26 2023
WYZ102-261000-
Niobrara County WY-
330 AM MDT Mon Jun 26 2023
...Strong thunderstorms will impact portions of northwestern Niobrara
and northeastern Converse Counties through 400 AM MDT...
At 330 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Dull Center to 13 miles
north of Lance Creek. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of northwestern
Niobrara and northeastern Converse Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4336 10427 4315 10461 4317 10490 4336 10490
4344 10482
TIME...MOT...LOC 0930Z 215DEG 20KT 4328 10485 4324 10461
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HammerThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:07 AM MDT | Special Weather Statement | CYS | Converse | 38 min |
| Jun 26, 2:58 AM MDT | Special Weather Statement | CYS | Converse | 32 min |
| Jun 26, 3:06 AM MDT | Special Weather Statement | CYS | Niobrara | 24 min |
| Jun 26, 3:28 AM MDT | Special Weather Statement | CYS | Niobrara | 32 min |
| Jun 26, 3:30 AM MDT | Special Weather Statement | CYS | Niobrara | 30 min |
| Jun 26, 3:45 AM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 19 min |
| Jun 26, 4:47 AM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 43 min |
| Jun 26, 4:58 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 47 min |
| Jun 26, 5:35 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 25 min |
| Jun 26, 5:32 AM MDT | Severe Thunderstorm Warning | CYS | Dawes | 43 min |
| Jun 26, 5:40 AM MDT | Severe Thunderstorm Warning | CYS | Sioux | 50 min |
| Jun 26, 6:54 AM MDT | Severe Thunderstorm Warning | CYS | Dawes | 51 min |
| Jun 26, 7:46 AM MDT | Special Weather Statement | CYS | Box Butte | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.